Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


epivir side effects.
Jul 6, 2004

Hi there, I am currently on Sustiva, Viread and Epivir. Which is my second regiment. I was on Trizivir but after 2 months I couldnt take the nausea. It took me from 206 t-cell to 266 and v-load from 50,000 to undetctable. Than I dropped within a 2 month period to where I was when I sarted the current regiment. The Epivir has caused sinus and nasal problems since I started 6 months ago. Which drains into my stomach and makes me sick. My doc reccomended switching from epivir to zerit. But from the research I have done, this does not seem to be a good choice. Would emtriva be better? Any advice would be welcome. My current numbers are. t-cell 250 and v-load under 50. Up from when I started at 190 and 30,000 respectivly. Thank you so much for your time.

Response from Dr. Henry

The side effects you attribute to the Epivir would be unusual for Epivir to cause. Emtriva is quite similar to Epivir and there is little data available about what happens when one substitutes FTC for 3TC in the setting of possible 3TC side effects. Ziagen or even AZT would be options instead of the 3TC (ddI also). Sometimes one has to switch out one drug at a time to find the right combination that is a good fit for a particular patient. I assume you don't have either an actual sinus infection from something else of chronic esophageal/stomach problems (such as reflux esophagitis ot H pylori disease) that could be the problem and not one of the HIV drugs? KH



Previous
Is this side effect or somthing else?
Next
Working till I drop

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement